Jump to content

Red hands and feet


yogini
 Share

Recommended Posts

I know many of you have pooling in the arms and legs. This was worst for me in the beginning and my hands and feet used to be purple and painful. It has gotten a lot better now, but I still have it on and off. (At the same time, sometimes my hands turn really white, which is weird too)

I have been having tons of salt and loads of fluids too and my BP is about where I want it to be. (Knock on wood it will stay that way) But my hands and legs seem more red these days. I am wondering whether anyone experiences this when their BP is in the normal range. Could this be caused by increased blood volume, or is it still the problem with my veins not constricting properly?

I know this isn't serious, but just wondering...

Thanks,

Rita

Link to comment
Share on other sites

Just wanted to let you know my BP is in the normal range and I still have red, swollen (with blood) hands & feet. I know that doesn't help you; I am guessing it's just capillary dysfunction.

Amy

Link to comment
Share on other sites

Guest tearose

Hi Rita, I never asked why this happens to me. Do you also get the dry hurting feeling? All I do know is that right after the really red flushed color can come the pure white and then numb feeling. I then get painful little cuts and my hands will burn. I use a lot of lotion and at times antibiotic ointment and band aids. I also put cotton white gloves on when really sore at bedtime to let my skin heal overnight. I hope you find something to soothe you, tearose

Link to comment
Share on other sites

Thanks for your responses. Ah, the joy of having the weird symptoms of POTS!

Tearose, I do get dry hands too. I have always had pretty dry skin - my mom has it too. It does seem to have gotten drier with POTS, though. The worst is on my legs because I am not supposed to wear lotion with the compression hose. Like someone just said in another post, it is so hard to tell what's POTS, and what's not! I'll definitely have to try sleeping with gloves on, thanks for the idea.

-Rita

Link to comment
Share on other sites

The red hands and feet that sometimes go white and die or have pins and needles are all parts of the joys of P.O.T.S. My cardio... says it is all part of our bodies battling to open and close our veins in our bodies. You must also remember the two nervous systems battle to correspond to each other. I often have to drive with my air-conditioner on my feet due to the pain and burning when my feet go red. Very irritating when you driving. Shaking and rubbing my hands often helps when they die or have pins and needles. ;)

Link to comment
Share on other sites

  • 5 months later...
The red hands and feet that sometimes go white and die or have pins and needles are all parts of the joys of P.O.T.S. My cardio... says it is all part of our bodies battling to open and close our veins in our bodies. You must also remember the two nervous systems battle to correspond to each other. I often have to drive with my air-conditioner on my feet due to the pain and burning when my feet go red. Very irritating when you driving. Shaking and rubbing my hands often helps when they die or have pins and needles. :unsure:

Hi, could you please let me know what P.O.T.S. means. My feet are purple and swollen. I first started with peeling and itching. Now my feet are hot, swollen,red-purple and numb-tingly. Please help.....My Dr. says it must be circulation, but nothing is being done to help. I can barely walk. Thanks

Link to comment
Share on other sites

Hi luvnlife,

POTS is Postural Orthostatic Tachycardia Syndrome, a form of dysautonomia. Which type do you have?

In September 2001, I had a virus and my immune system attacked my nerves, resulting in POTS.

~Kristin :unsure:

Link to comment
Share on other sites

  • 16 years later...

@yogini - When your hands/feet turn white, do they get cold too? If they do you could have something called Raynaud's Phenomenon. It is very common with dysautonomia. I don't think there is a treatment, and I don't think that it is "disease" in and of itself, but I think it is a symptom of something else (dysautonomia). Here is an article on it if you want to check it out: https://www.hopkinsmedicine.org/health/conditions-and-diseases/raynauds-phenomenon#:~:text=Raynaud's phenomenon is a problem,%2C stress%2C or emotional upset.

I hope this helps!

 

Link to comment
Share on other sites

@Knellie - I have HPOTS and Raynaud's, as well as Prinz-metal angina. The raynaud's and angina are both caused by the high NE levels causing excessive vasoconstriction. Other types of POTS ( not caused by high NE levels ) also can cause Raynauds if the ANS responds to excessive vasodilation by sympathetic overcompensation, causing the vessels to constrict in response. 

Vasodilators usually are prescribed for severe cases of Raynaud's, but this can be complicated if the initial trigger IS vasodilation. 

Link to comment
Share on other sites

On 6/13/2021 at 9:55 PM, Knellie said:

@yogini - When your hands/feet turn white, do they get cold too? If they do you could have something called Raynaud's Phenomenon. It is very common with dysautonomia. I don't think there is a treatment, and I don't think that it is "disease" in and of itself, but I think it is a symptom of something else (dysautonomia). Here is an article on it if you want to check it out: https://www.hopkinsmedicine.org/health/conditions-and-diseases/raynauds-phenomenon#:~:text=Raynaud's phenomenon is a problem,%2C stress%2C or emotional upset.

I hope this helps!

 

I don’t have raynaud’s

Link to comment
Share on other sites

  • 1 month later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...